Alert archive / California / Wind Advisories in 2012

Wind Advisory 20, NWS Hanford, CA

April 26, 2012

NWS Hanford, CA issued this wind advisory at Apr 26, 2012, 4:26 AM PDT. It took effect at Apr 26, 2012, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 4:26 AM PDT (11:26 UTC)
In effect from
Apr 26, 2012, 2:00 PM PDT
Expired
Apr 26, 2012, 9:00 PM PDT
In force
7 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WWUS76 KHNX 261126
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
426 AM PDT THU APR 26 2012

CAZ095-098-099-261930-
/O.NEW.KHNX.WI.Y.0020.120426T2100Z-120427T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
426 AM PDT THU APR 26 2012

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: BECOMING WEST 15 TO 25 MPH THIS MORNING INCREASING TO 20
  TO 30 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON. STRONGEST WINDS
  WILL BE BELOW DESERT FACING PASSES.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI

* IMPACTS: TRAVELERS ON HIGHWAY 14 WILL BE MOST SUSCEPTIBLE TO
  STRONG CROSS WINDS. OTHER HIGHWAY IMPACTED WILL BE STATE HIGHWAY
  58 AND U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
2 follow-up statements
732 
WWUS76 KHNX 261928
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1228 PM PDT THU APR 26 2012

CAZ095-098-099-270400-
/O.CON.KHNX.WI.Y.0020.120426T2100Z-120427T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1228 PM PDT THU APR 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST WINDS
  WILL BE BELOW DESERT FACING PASSES.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI 

* IMPACTS: TRAVELERS ON HIGHWAY 14 WILL BE MOST SUSCEPTIBLE TO 
  STRONG CROSS WINDS. OTHER HIGHWAYS IMPACTED WILL BE STATE 
  HIGHWAY 58 AND U.S. 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS

WEATHER.GOV/HANFORD
377 
WWUS76 KHNX 270401
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
901 PM PDT THU APR 26 2012


CAZ095-098-099-270515-
/O.EXP.KHNX.WI.Y.0020.000000T0000Z-120427T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
901 PM PDT THU APR 26 2012

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

WINDS HAVE DIMINISH BELOW ADVISORY LEVEL THIS EVENING. HOWEVER
STRONG WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ESPECIALLY
BELOW MOUNTAIN PASSES WILL BE POSSIBLE INTO THE EARLY MORNING
HOURS. 


$$

MV

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 9:50 PM PDT, 6 hours 36 minutes earlier.

Area forecast discussion, Apr 25, 9:50 PM PDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
950 PM PDT WED APR 25 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE HAS BEGUN MOVING INTO SOUTHERN CALIFORNIA
AND HAS BROUGHT SCATTERED SHOWERS TO THE AREA WHICH IS EXPECTED TO
LAST THROUGH THURSDAY MORNING. PRECIPITATION AMOUNTS ARE EXPECTED TO
REMAIN LIGHT. HIGH PRESSURE WILL RETURN BY THIS WEEKEND AND BRING
DRY CONDITIONS AND KEEP TEMPERATURES NEAR NORMAL.

&&

.DISCUSSION...
THE SOUTHERN PORTION OF THE SPLIT PACIFIC STORM SYSTEM IS NEARING
THE SOUTHERN CALIFORNIA COAST AND STEERING SOME MOISTURE AND CLOUD
COVER AHEAD OF IT ACROSS THE CENTRAL CALIFORNIA INTERIOR. LIFT AND
INSTABILITY AHEAD OF THE SYSTEM HAS GENERATED SOME MAINLY LIGHT
SHOWERS BUT RECENTLY SOME HEAVIER SHOWERS AND A FEW THUNDERSTORMS
HAVE DEVELOPED IN THE SOUTH VALLEY AND TULARE COUNTY MOUNTAINS.
THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE NIGHT AS THE LOW
TRACKS EAST THROUGH SOUTHERN CALIFORNIA. THE FORECAST HAS BEEN
UPDATED TO ADD THUNDER TO THE SOUTHERN HALF OF THE FORECAST AREA
TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 145 PM PDT WED APR 25 2012/

DISCUSSION...TWO LOW PRESSURE SYSTEMS REMAIN POISED TO IMPACT OUR
AREA. WV/IR INDICATE THE FIRST ONE IS CURRENTLY SITUATED OFF THE
NORTHERN BAJA COAST NEAR 29N/125W. A VORT MAX BEING PULLED NORTHWARD
AHEAD OF THIS FEATURE HAS ALREADY BROUGHT SOME LIGHT PRECIPITATION
TO MUCH OF OUR AREA TODAY...WITH AMOUNTS GENERALLY A TENTH OF AN
INCH OR BELOW. SOME BREAKS IN THE CLOUD COVER HAVE BEEN NOTICED
BEHIND IT WHICH HAVE RESULTING IN ANOTHER FAIRLY MILD DAY ACROSS
OUR AREA. SATELLITE IMAGERY AND RADAR COMPOSITES ARE INDICATING
ANOTHER VORT MAX TAKING AIM AT THE CENTRAL CALIFORNIA COASTAL
REGION FROM THE SOUTH. SOME OF IT/S ASSOCIATED MOISTURE WILL
AFFECT OUR AREA LATER THIS AFTERNOON AND EVENING...BUT
PRECIPITATION AMOUNTS WILL REMAIN LIGHT. SNOW LEVELS WILL REMAIN
HIGH...ABOVE 9000 FEET THROUGH THIS EVENING AS OUR AREA REMAINS IN
A WARM AIRMASS.

12Z WRF/GFS ARE IN GOOD AGREEMENT IN BRINGING THE OFFSHORE LOW
INLAND ACROSS SOCAL NEAR THE US/MEXICO BORDER LATE TONIGHT AND EARLY
THURSDAY AS THE SECOND SYSTEM DEEPENS OFF THE NORCAL COAST AND
BECOME NEGATIVELY TILTED. THIS SECOND SYSTEM IS PROGGED TO CROSS
NORCAL ON THURSDAY AND PUSH A COLD FRONT SOUTHWARD ACROSS OUR
AREA....BRINGING ANOTHER ROUND OF SHOWERS WHICH WILL MAINLY AFFECT
THE SOUTHERN SIERRA NEVADA. SNOW LEVELS ARE EXPECTED TO LOWER TO
6000 TO 7000 FEET BY LATE THURSDAY...BUT THE MOST SIGNIFICANT
ACCUMULATIONS SHOULD REMAIN OVER THE HIGHER ELEVATIONS. WHILE A
FEW OF THE HIGHER PEAKS NEAR ALONG SOUTHERN SIERRA NEVADA CREST
MAY PICK UP AS MUCH AS 10 INCHES OF NEW SNOWFALL TONIGHT AND
THURSDAY...MOST AREAS ABOVE 7000 FEET WILL PICK UP 2 TO 6 INCHES
OF SNOWFALL. AM THEREFORE NOT PLANNING TO ISSUE ANY WINTER WEATHER
HIGHLIGHTS WITH THESE SYSTEMS AS ADVISORY LEVEL AMOUNTS WILL BE
LOCALIZED AND HAVE DECIDED TO FRESHEN UP THE ONGOING SPECIAL
WEATHER STATEMENT. THE INCREASED CLOUDS COVER AND COOLER AIRMASS
PUSHING INTO OUR AREA ON THURSDAY WILL RESULT IN HIGH TEMPERATURES
BEING MUCH BELOW NORMAL FOR LATE APRIL. THE LOW WILL MOVE EAST
INTO THE GREAT BASIN ON THURSDAY NIGHT WITH ANY RESIDUAL OVER THE
SOUTHERN SIERRA NEVADA ENDING.

MEANWHILE...ON FRIDAY A RIDGE IS PROGGED TO SLOWLY BUILD OFF THE
CA COAST AND KEEP CENTRAL CA UNDER A COOL AND DRY NORTHWEST FLOW.
THIS PATTERN IS EXPECTED TO CONTINUE THROUGH THE UPCOMING WEEKEND
AS THE DEPARTED LOW REMAINS QUASI-STATIONARY OVER THE NORTHERN
ROCKIES AND THE OFFSHORE RIDGE SLOWLY AMPLIFIES. AS A
RESULT...TEMPERATURES ARE EXPECTED TO SLOWLY RECOVER OVER THE
WEEKEND AS THE AIRMASS MODIFIES WHILE OUR AREA REMAINS FREE OF
PRECIPITATION WITH A LACK OF SUFFICIENT MOISTURE.

THE MEDIUM RANGE MODELS INDICATE THAT THE PATTERN IS EXPECTED TO
DAMPEN BY THE MIDDLE OF NEXT WEEK WITH THE FLOW ALOFT BECOMING
MORE WESTERLY KEEPING DRY WEATHER AND TEMPERATURES NEAR SEASONAL
NORMALS FOR MOST OF NEXT WEEK.

&&

.AVIATION...
OVER THE SRN SIERRA AND TEHACHAPI MTNS...AREAS OF IFR AND MTN
OBSCURATIONS IN CLOUDS/PRECIP...BECOMING WIDESPREAD AFTER 03Z
THURSDAY AND CONTINUING THRU 21Z THURSDAY BEFORE IMPROVING.

IN THE SAN JOAQUIN VALLEY AND HIGH DESERTS OF KERN COUNTY...
VFR THRU 02Z THURSDAY WITH CIGS ABOVE 5000 FT AGL WITH SCT SHOWERS.
CIGS LOWERING TO 3000-4000 FT AGL AFTER 02Z AND CONTINUING THRU 21Z
THURSDAY. A FEW AREAS OF MVFR/LOCAL IFR CIGS/VSBY IN HEAVIER
SHOWERS.

&&

.AIR QUALITY ISSUES...
!!!! BULLETIN ERROR !!!!
PLEASE MAKE A NOTE IN THE STATION LOG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...JEB
AVN/FW...MV
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 25, 9:20 PM PDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
920 PM PDT WED APR 25 2012

CAZ091-092-261200-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
920 PM PDT WED APR 25 2012

...THUNDER IN THE SOUTH VALLEY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SAN JOAQUIN
VALLEY.

.DAY ONE...TONIGHT

A COUPLE THUNDERSTORMS HAVE POPPED UP IN THE SOUTH VALLEY IN THE
VICINITY OF BAKERSFIELD. EXPECT THESE STORMS TO CONTINUE TO FORM
OVER THE SOUTH VALLEY UNTIL AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

In the hours before

Special weather statement, Apr 25, 11:46 PM PDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1146 PM PDT WED APR 25 2012

CAZ090>094-096-097-260730-
KINGS CA-FRESNO CA-TULARE CA-
1146 PM PDT WED APR 25 2012

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN TULARE COUNTY IN CENTRAL CALIFORNIA
  CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA
  EXTREME NORTHEASTERN KINGS COUNTY IN CENTRAL CALIFORNIA

UNTIL 1230 AM PDT

AT 1135 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM AROUND VISALIA TO 11 MILES
NORTH OF THREE RIVERS...AND MOVING NORTH AT 30 MPH.

WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN AND DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. WATCH FOR FLOODED STREETS IF DRIVING IN THE
AFFECTED AREA.

LAT...LON 3658 11885 3628 11944 3680 11965 3711 11904
TIME...MOT...LOC 0640Z 174DEG 29KT 3663 11898 3642 11936

JEB
Local storm report, Apr 26, 12:12 AM PDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1212 AM PDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     FLASH FLOOD      VISALIA                 36.33N 119.32W
04/25/2012                   TULARE             CA   PUBLIC

            REPORTS MINOR ROADWAY FLOODING IN NORTHEAST VISALIA.

&&

BPET

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:18 PM PDTSpecial Weather StatementHNXKern42 min
Apr 25, 9:46 PM PDTSevere Thunderstorm WarningHNXKern, Tulare29 min
Apr 25, 10:31 PM PDTSevere Thunderstorm WarningHNXTulare29 min
Apr 25, 11:46 PM PDTSpecial Weather StatementHNXFresno44 min

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.